Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Meg2113

going on third month scared of side effects

Recommended Posts

Hi everyone!

I have been following other posts on here for a little while, but finally registered tonight! I am on 40 mg Claravis accutane, a pill a day with 400 Vitamin E twice a day. Here is my deal:

I struggled with moderate to severe (more severe in my mind but I know the reality isn't as bad) acne from when I was thirteen. The biggest reason it emotionally affected me was because I was involved in musical theatre and show business, always going on commercial auditions when I was younger and looked around to see these clear faced, flawless people. I never had issues with friends or dating or going out, I always was "comfortable in my own skin". However, I tried EVERYTHING from proactiv to dermatologist topical creams, tazorac, benzoyl peroxide, retin a micro, duac, and pills that burned my esophogas. I thought LONG AND HARD about accutane. I knew its dangers (I still would caution ANYONE even considering it) I asked around and found, surprisingly, five or six of my friends had been on it and spoke of it so casually.

I was doubtful, but here I am, 23 years old and have tried EVERYTHING. So I started accutane for the mere sake of my career as an actor. My skin cleared up immediately, got a little chapped lips but nothing I haven't dealt with in the winter, some sore muscles and a little lethargy. I am now going on my third month.

But then....came constipation. I am talking like horrible. I took mineral oil, tried to eat as much fruits and vegetables, fiber, took hot baths, continued my yoga. Finally it is dying down but has anyone experienced this? I told my derm and she said she "never heard of that" but I looked it up online and its everywhere. Like lawyers who support cases of irritable bowel syndrome.

I know I am writing an essay but I have always been scared of accutane and it still freaks me out sometimes. I know its most likely me overreacting, based on who I am haha, but I have always been more of the natural girl....I love yoga, I work at an acupuncture office part time - so having all these toxins in my system freaks me out.

Any thoughts? I know its a lot thanks for reading if you are still with me hahah. I just came here for feedback/support. Thanks!

Megan

Share this post


Link to post
Share on other sites

I have been experiencing horrible constipation too. I went to see my doctor and he prescribed stool softners, and a stimulant plus I am taking a fiber supplement. Yet the problem still continues and sometimes it's a lot worse than others. I take a lot longer in the bathroom and struggle to relieve myself. I am pretty sure it's the accutane but I only have a month more to go and I really want to finish my course. But I think you should at least go see a doctor about it and see what help you can get. I can't wait to be off this drug!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×